Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 6, 2010, 6:52 AM EDT for 4 counties in Florida. It took effect at Sep 6, 2010, 2:00 PM EDT. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 6:52 AM EDT (10:52 UTC)
- In effect from
- Sep 6, 2010, 2:00 PM EDT
- Expired
- Sep 6, 2010, 2:09 PM EDT
- In force
- 9 min
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WWUS82 KTAE 061052 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 652 AM EDT MON SEP 6 2010 ...DRY AIR AT THE LOWER LEVELS CONTINUES TO PUSH SOUTH INTO THE FLORIDA PANHANDLE TO THE NORTH OF STATIONARY FRONT. IT NOW APPEARS THAT PORTIONS OF THE INLAND FLORIDA PANHANDLE WILL SEE AROUND 4 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY THIS AFTERNOON AND EARLY EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING... FLZ007-009-011-016-062200- /O.NEW.KTAE.FW.W.0075.100906T1800Z-100906T2200Z/ INLAND WALTON-HOLMES-JACKSON-GADSDEN- 652 AM EDT MON SEP 6 2010 /552 AM CDT MON SEP 6 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
1 follow-up statement
443 WWUS82 KTAE 061809 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 209 PM EDT MON SEP 6 2010 ...THE RED FLAG WARNING HAS BEEN CANCELLED ACROSS PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE THIS AFTERNOON... .DISCUSSION...THE RED FLAG WARNING HAS BEEN CANCELLED THIS AFTERNOON DUE TO SLIGHTLY HIGHER DEWPOINTS AND HUMIDITIES THAT WERE PREVIOUSLY EXPECTED OVER NORTHERN FLORIDA. FLZ007-009-011-016-061915- /O.CAN.KTAE.FW.W.0075.000000T0000Z-100906T2200Z/ INLAND WALTON-HOLMES-JACKSON-GADSDEN- 209 PM EDT MON SEP 6 2010 /109 PM CDT MON SEP 6 2010/ ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING DUE TO SLIGHTLY HIGHER DEWPOINTS AND HUMIDITIES THAT WERE PREVIOUSLY EXPECTED OVER NORTHERN FLORIDA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 6, 3:50 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 6, 3:50 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EDT MON SEP 6 2010
.SYNOPSIS...AS OF 11 PM EDT ON SUNDAY EVENING...TROPICAL DEPRESSION
#10 HAS FORMED IN THE SOUTHERN GULF OF MEXICO...BASICALLY IN
NORTHWESTERN AREA OF THE BAY OF CAMPECHE. THE OFFICIAL FCST TRACK
FROM THE NATIONAL HURRICANE CENTER TAKES TD #10 ON A NORTH THEN N-NW
TRACK INTO NORTHERN COAST OF MEXICO AND DOES STRENGTHEN IT INTO A
TROPICAL STORM BEFORE LANDFALL. ON THIS TRACK...IT SHOULD HAVE
LITTLE IF ANY IMPACT ON OUR REGION...OTHER THAN SOME POTENTIAL FOR A
POSSIBLE WEAK SOUTHWESTERLY SWELL LATER IN THE WEEK INTO OUR MARINE
AREA...AS WELL AS SOME BLOWOFF CIRRUS IF THE WINDS ALOFT REMAINED
OUT OF THE SW. HOWEVER...AT THIS TIME IT APPEARS THE UPPER LEVEL
WINDS MAY REGAIN MORE OF A NORTHERLY COMPONENT WHICH WOULD DETER
THIS POTENTIAL. OVER OUR AREA EARLY THIS MORNING...THERE IS A FAIRLY
SHARP SFC DEWPOINT FROM NW TO SE ACROSS THE CWA (AROUND 60 TO THE N
AND W...AND MID 70S TO THE S AND E)) AND WITH THE MUCH DRIER AIR
BEHIND THE COLD FRONT WHICH HAS SLOWED IN ITS SOUTHWESTWARD PROGRESS
ON SUNDAY. THE DISCREPANCIES IN THE DEEP LAYER MOISTURE ARE EVEN
MORE REMARKABLE...WITH 1.95" OF PRECIPITABLE WATER ON TAE'S 00 UTC
SOUNDING COMPARED TO 0.56 AND 0.36 ON BMX'S AND FFC'S VALUES
RESPECTIVELY. OVER THE COASTAL WATERS...WITH THE FRONTAL BOUNDARY
ESSENTIALLY STALLED IN OR JUST TO THE N OF THE COASTAL WATERS...
WINDS ARE STILL GENERALLY VERY LIGHT OUT OF THE SE OR ESE...WITH 1
TO 2 FT SEAS AR BEST.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)...POPS WILL BE THE GREATEST
CHALLENGE OVER THE NEAR TERM PERIOD...BUT WITH DEEP LAYER RIDGING
APPEARING MORE AND MORE LIKELY TO WIN OUT WITH EACH SUCCESSIVE MODEL
RUN...AND PLENTY OF DEEP LAYER DRY AIR MENTIONED ABOVE POISED TO
PUSH IN SOUTHWARD BEHIND THE DISSIPATING FRONTAL BOUNDARY...AM
FINDING IT VERY DIFFICULT TO BUY INTO ANY OF THE HIGHER POP
SOLUTIONS FOR THIS PERIOD (ESPECIALLY THE VERY HIGH MET POPS FOR THE
SE BIG BEND ON TUES DUE TO WHAT APPEARS TO BE THE NAM'S OVERDOING OF
A SOUTHEASTERLY MOISTURE FETCH FROM THE ATLANTIC). THEREFORE...
UNLESS THE GFS...ECMWF OR ANY OF OUR FUTURE LOCAL WRF RUNS SHOW A
DIFFERENT SCENARIO THAN THE ONE THAT IS APPEARING TO BE MOST
LIKELY...WILL PLAN ON ESSENTIALLY LOWERING POPS ACROSS THE BOARD
EACH DAY...AND KEEPING TEMPS ON THE HOT SIDE AS THE UPPER RIDGE
BUILDS IN AND GAINS A STRONG FOOTHOLD. WITH OUT RECORD TYING HOT
SUMMER FOR TALLAHASSEE...WHY WOULD BE NOT EXPECT HIGH TEMPS TO
CONTINUE TO RUN INTO THE MIDDLE 90S FOR THE BEGINNING OF SEPTEMBER
(WHICH IS NOW GETTING TO THE POINT WHERE HIGHS ARE 4-6 DEGREES ABOVE
CLIMO IN MANY LOCATIONS). FOR NOW...IT APPEARS THE RECORD HIGHS FOR
TALLAHASSEE WILL BE SAFE...AS THEY ARE 97...98...AND 98 FOR
TODAY...TUES...AND WED. APALACHICOLA WILL LIKELY BE SAFE AS
WELL...BUT IF WINDS WERE TO REMAIN OFFSHORE FOR ANY LENGTH OF TIME
DURING THE 3 AFTERNOON'S...IT COULD BE A BIT CLOSE...ESPECIALLY ON
TUESDAY WHERE THE RECORD IS ONLY 94 (TODAY IS 96 AND WED IS 95).
.LONG TERM (THURSDAY THROUGH NEXT MONDAY)...
FOR THE SECOND HALF OF THE WORK WEEK...AND AT LEAST FIRST HALF OF
THE UPCOMING WEEKEND...A SUMMERY PATTERN WILL HOLD ACROSS THE
FORECAST AREA. GFS/ECMWF BOTH SHOWING UPPER LEVEL RIDGING EXTENDING
ALONG THE NORTHERN GULF COAST...WHILE THE SUBTROPICAL SURFACE RIDGE
HOLDS OVER THE NORTHEAST GULF OF MEXICO. THIS PATTERN WILL KEEP OUR
TEMPS A FEW DEGREES ABOVE AVERAGE (LOWER/MIDDLE 90S)...AND JUST A
SMALL CHANCE OF A FEW AFTERNOON/EVENING STORMS. LOWEST RAIN CHANCES
SHOULD BE ON THURSDAY WITH PLENTY OF DRY AIR IN THE MID-LEVELS TO
SUPPRESS CONVECTION. BY FRIDAY INTO SATURDAY...A SLOW INCREASE IN
THE MID-LEVEL MOISTURE WILL BRING POPS BACK TOWARD CLIMO VALUES IN
THE 30-40% CHANCE RANGE.
GLOBAL GUIDANCE BEGINS TO DIVERGE SOMEWHAT IN OVERALL PATTERN BY THE
END OF THE WEEKEND. DOES LOOK LIKE THE UPPER RIDGE WILL BEGIN TO
BREAK DOWN ACROSS THE SOUTHEASTERN STATES FOR SUNDAY INTO MONDAY.
GFS STILL KEEPS THE SUBTROPICAL RIDGE THE DOMINANT PLAYER IN OUR
WEATHER AND WOULD SUGGEST CONDITIONS REMAIN QUITE WARM AND HUMID.
ECMWF IS ADVERTISING A WEDGE HIGH TO BUILD SOUTH FROM THE
MID-ATLANTIC STATES AND RESULT IN A "BACK-DOOR" COLD FRONT SCENARIO.
IF THIS WERE TO PLAY OUT...THEN A LESS HUMID AIRMASS WOULD BE
ARRIVING ACROSS PORTIONS OF THE AREA. FOR NOW WILL KEEP THE FORECAST
IN LINE WITH THE GFS SOLUTION...AND SEE IF THE ECMWF CONTINUES TO
TREND DRIER WITH FUTURE FORECAST RUNS.
&&
.AVIATION...AREA OF HIGH CLOUDS CONTINUES TO STREAM OVER THE
SOUTHERN AND EASTERN TERMINALS. MUCH DRIER SURFACE AIR HAS ARRIVED
ACROSS KDHN AND KABY AND SHOULD PREVENT ANY SIGNIFICANT VIS
RESTRICTIONS THIS MORNING. LOW LEVEL MOISTURE IS STILL HANGING ON
FURTHER SOUTH AND MAY SEE A PERIOD OF MVFR VIS AT KECP AND KTLH
AROUND SUNRISE. KVLD DROPPED INTO MVFR VIS EARLY THIS MORNING AND
HAVE THEM DROPPING FURTHER TO IFR/LIFR TOWARD SUNRISE. ANY EARLY
RESTRICTIONS WILL BE GONE BETWEEN 13-14Z...AND ALLOW FOR VFR
CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE DAY.
&&
.MARINE...AS THE OLD FRONTAL BOUNDARY ACROSS THE MARINE AREA
DISSIPATES AND SFC RIDGING BUILDS IN TO OUR NORTH...A GENERAL
EASTERLY REGIME WITH AFTERNOON SEA BREEZES SHOULD RETURN TO THE
COASTAL WATERS. THERE WILL LIKELY BE A FEW SURGES OF HIGHER WIND
SPEEDS IN THIS TYPE OF PATTERN...AND A BLEND OF THE STRONGER IN
MAGNITUDE NAM12 AND WEAKER GFS40 LOOKS LIKE A GOOD COMPROMISE AT
THIS TIME...AND WITH SOME NEW CAPABILITIES ADDED BY OUR GFE AND SWAN
PROGRAMMERS...WE ARE NOW ALSO ABLE TO BLEND THE WAVE HEIGHTS BASED
ON A GFS/NAM BLEND AS WELL WHICH IS VERY USEFUL AND CONVENIENT.
&&
.FIRE WEATHER...DRIER LOW LEVEL AIR CONTINUES TO FILTER INTO THE
NORTHERN HALF OF THE AREA BEHIND A STATIONARY FRONT. EXPECTING RH
VALUES TO DROP BELOW 30% FOR A FEW HOURS ACROSS A GOOD PORTION OF
SOUTHEAST ALABAMA...AND TO THE WEST OF THE I-75 CORRIDOR IN GEORGIA.
DESPITE THE DRY CONDITIONS...WINDS WILL BE VERY LIGHT AND PREVENT
RED FLAG CONDITIONS FROM BEING ACHIEVED. FURTHER SOUTH INTO
FLORIDA...RH VALUES WILL DROP INTO THE 30S ALONG AND NEAR THE I-10
CORRIDOR. IT IS GOING TO BE CLOSE...BUT APPEARS THAT ZONES ALONG THE
GA/AL BORDER FROM GADSDEN COUNTY WESTWARD WILL HAVE A SHOT AT 4 HOUR
DURATIONS WITH RH BELOW 35%. WITH THIS IN MIND WILL RAISE A RED FLAG
WARNING THIS AFTERNOON OR THESE INLAND ZONES. A SLOW RETURN OF LOW
LEVEL MOISTURE IS CURRENTLY EXPECTED TO PREVENT ANY RED FLAG
CONDITIONS FOR TUESDAY OR WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 94 70 94 70 94 / 10 0 10 0 10
PANAMA CITY 91 73 91 73 92 / 10 10 10 0 10
DOTHAN 94 67 94 68 95 / 10 0 0 0 10
ALBANY 94 67 94 68 95 / 10 0 10 0 10
VALDOSTA 93 68 94 69 94 / 10 0 10 10 20
CROSS CITY 93 70 94 69 94 / 20 10 20 10 20
APALACHICOLA 91 75 90 75 89 / 10 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING NORTHERN WALTON...HOLMES...GADSDEN..AND
JACKSON COUNTIES THIS AFTERNOON.
GM...NONE.
&&
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX/LONG TERM...MROCZKAHazardous weather outlook, Sep 6, 4:05 AM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT MON SEP 6 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-071200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EDT MON SEP 6 2010 /305 AM CDT MON SEP 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONTAL BOUNDARY THAT HAD STALLED IN THE REGION ON SUNDAY WILL CONTINUE TO GRADUALLY PUSH FURTHER TO THE SOUTH AND EAST TODAY AND ALLOW SOME OF THE MUCH DRIER AIR TO THE NORTH TO MOVE INTO MUCH OF THE REGION BY THIS AFTERNOON. THE ONLY LOCATIONS WHICH MAY STILL RECEIVE AN ISOLATED SHOWER OR THUNDERSTORM WILL BE THE SOUTHEAST FLORIDA BIG BEND AND THE ADJACENT COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HIGH PRESSURE WITH GENERALLY HOT AND DRY WEATHER WILL BE THE RULE TUESDAY THROUGH THURSDAY...WITH SLIGHTLY BETTER RAIN CHANCES EXPECTED BY THE END OF THE WEEK AND UPCOMING WEEKEND. IT WILL STILL REMAIN HOT...HOWEVER...WITH HIGH TEMPERATURES CONTINUING TO CLIMB INTO THE LOWER TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.